MAUDE Adverse Event Report: COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NTSE-022115-UDH-MB
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # - exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the distributor found the basket wire is broken inside the package.No patient involvement.
 
Event or Problem Description
There has been no new information received since the last report.
 
Additional Manufacturer Narrative
Investigation, evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, the instructions for use, manufacturing instructions, and quality control data.One device returned for investigation.Returned packaging confirms lot number 8853421.The device was returned with the handle and the basket formation in opened position.The male luer lock adapter (mlla) is tight.The collet knob is tight and secure.The polyethylene terephthalate tubing (pett) measures 1.3 cm in length.Function testing determined the handle actuates the basket formation.Visual examination noted the basket sheath and support sheath are still adhered.There is a kink in the basket sheath 66 cm from the distal tip.Two wires in the basket formation are separated.Both wires are separated 1 cm from the distal cannula.A review of the device history records for lot 8853421 showed there are no non-conformances that would have caused or contributed to the reported failure mode.A review of complaint history revealed this is the only complaint that has been associated with the complaint device lot number 8853421.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: precaution: enclose the device in the sheath before removing from the tray/holder.Precaution: do not use excessive force to manipulate this device.Damage to the device may occur.To conclude, visual exam noted two wires in the basket formation are separated 1 cm from distal cannula.The wires have the appearance of being damaged by an instrument of undetermined origin.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The customer stated the basket wires were broken inside the package.There are multiple checks for basket damage during manufacturing, quality control checks, and when the device is packaged.The cause for the broken wires could not be determined.Per the quality engineering risk assessment, no further action is warranted.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NCIRCLE TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8267965
Report Number1820334-2019-00198
Device Sequence Number2082356
Product Code FFL
UDI-Device Identifier00827002187771
UDI-Public(01)00827002187771(17)210501(10)8853421
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2021
Device Catalogue NumberNTSE-022115-UDH-MB
Device Lot Number8853421
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2019
Initial Date Received by Manufacturer 01/17/2019
Supplement Date Received by Manufacturer02/19/2019
Initial Report FDA Received Date01/22/2019
Supplement Report FDA Received Date02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1